How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Uzair Your Own Question
Dr Uzair
Dr Uzair, Doctor
Category: Medical
Satisfied Customers: 5953
Experience:  MBBS, FCPS (R) General Surgery. Years of experience in Emergency Medicine.
Type Your Medical Question Here...
Dr Uzair is online now
A new question is answered every 9 seconds

I received a cortisone shot in my SI joints. It did not

Customer Question

I received a cortisone shot in my SI joints. It did not reduce my pain but rather increased dramatically. I now can not move around or do anything but sit on the couch. This has gone on for a month now. How long does it take to heal and can permanent damage be done from a cortisone shot?
JA: The Doctor will need to help you with this. Is there anything else the Doctor should be aware of?
Customer: Yes. I was able to walk and have a fairly normal life before this shot. This shot has destroyed my life.
JA: I'm sending you to a secure page on JustAnswer so you can place the $5 fully refundable deposit now. While you're filling out that form, I'll tell the Doctor about your situation and connect you two.
Submitted: 7 months ago.
Category: Medical
Expert:  Dr Uzair replied 7 months ago.

Hi and thanks for the query.

Cortisone shot can relieve the pain within 48 hours if they are given properly and if the disease responds to them. If however, the disease is non responsive, even if the shot is given properly, does not worsen the disease.

But in the event the shot is given erroneously - technical error, injection given in the wrong plane, allergic reaction within the joint causing inflammation, injection resulting in a hematoma etc can all worsen the disease.

And sometimes, the disease process itself is aggravating and one can relate this to the injection.

At this point in time, I would suggest that you make mention of this to your doctor and have an MRI of the sacroiliac joint done to rule out any of the above, initiate treatment if required to prevent any long term damage and halt disease progression.

Hope this helps.

Expert:  Dr Uzair replied 7 months ago.

Please do click the stars on top of the screen to rate the answer, that is the only way I receive credit for my time.

Related Medical Questions